MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Catalog Number 250-225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Perforation (2001); Urinary Retention (2119); Hematuria (2558); Unspecified Tissue Injury (4559)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.Approximated based on the month and year of the article was published.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: initial reporter facility name: urology department, faculty of medicine, benha univerisity block g2: tamer, d., waleed, e., saad, i., ehab, e., & ahmed, a.E.(2024).Does preoperative silodosin administration facilitate ureteral dilatation during flexible ureterorenoscopy? a randomized clinical trial.Journal of international urology and nephrology 56:839-846.Https://doi.Org/1001007/s11255-023-03824-6.Block h6: patient code (b)(6) captures the reportable event of urinary retention.Patient code (b)(6) captures the reportable event of pain.Patient code (b)(6) captures the reportable event of unspecified tissue injury.Patient code (b)(6) captures the reportable event of hematuria.Patient code (b)(6) captures the reportable event of perforation.Impact code f2303 captures the reportable event of medication required.Impact code f12 captures the reportable event of serious injury/illness.
 
Event or Problem Description
Boston scientific became aware of an incident involving the navigator hd through an article titled "does preoperative silodosin administration facilitate ureteral dilatation during flexible ureterorenoscopy? a randomized clinical trial" by tamer diab, et al.The article aims to assess whether preoperative administration of silodosin can facilitate the placement of ureteral access sheath (uas) prior to flexible ureteroscopy (f-urs) and reduce the occurrence of ureteric injury in challenging cases.This prospective randomized clinical trial was carried out on 147 patients diagnosed with upper ureteric stone or stone kidney, non-stented.The patients were randomly divided into two equal groups.Group a (silodosin group) included patients in whom f-urs was done with a daily preoperative intake of 8 mg silodosin for 1 week and group b (placebo/control group) included patients in whom f-urs was done with the daily preoperative intake of placebo tablets.Furthermore, in group a, a total of 23 (33.3%) experienced ureteral wall injury following uas insertion, while in group b, this occurred in 40 patients (59.7%).The study found that there was a statistically significant difference in the grade of ureteral wall injury between the two groups (p < 0.001).In the multiple regression analysis, age, operative time, and silodosin were found to be significant risk factors for ureteral wall injury (p = 0.007, 0.041, and < 0.001, respectively).The administration of silodosin prior to retrograde intrarenal surgery (rirs) effectively prevented significant ureteral wall damage and reduced initial postoperative discomfort.It is worth noting that in the non-silodosin group, patients exhibited clot retention that interfered with endoscopic evaluation.The study also revealed that administering silodosin medication prior to the rirs procedure proved effective in preventing significant ureteral wall injury and reducing acute postoperative pain.Due to its rapid onset and high selectivity, using silodosin as a premedication may be a more favorable alternative to other alpha-blockers for ureteral access sheath placement.

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19542903
Report Number2124215-2024-36239
Device Sequence Number18036107
Product Code FED
UDI-Device Identifier08714729837992
UDI-Public08714729837992
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number250-225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown